# SDR 2012FA0000065

- Difficulty date: January 23, 2012
- Submitted: January 23, 2012
- Operation: General aviation
- Aircraft: N221SD
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R7535081
- Aircraft time: 3,070 hours
- Engine: Lyc AEIO360*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: O-Ring
- Part number: MS28775006
- Condition: Torn
- Location: Zone 100
- Part time: 3,070 hours
- Component: Valve, Hoof
- Component part number: 89357000
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A DEFECTIVE EMERGENCY LANDING GEAR EXTENSION VALVE. SPECIFICALLY THE INTERNAL O-RING SEALS WERE FOUND TORN AND DAMAGED.  THIS CONDITION WAS DETERMINED TO BE CAUSING THE LANDING GEAR EMERGENCY EXTEND LEVER FROM PROPERLY FUNCTIONING, AS WELL, IT CAUSES THE LANDING GEAR PUMP HYD PRESSURE TO BYPASS IN THE RETRACT FUNCTION.  THIS CONDITION ALONG WITH AN INOPERATIVE ALTERNATOR/ELECTRICAL FAILURE IN FLIGHT, CAUSED A GEAR UP LANDING.
